Alert archive / Colorado / Winter Storm Watches in 2012

Winter Storm Watch 4, NWS Pueblo, CO

February 26, 20126 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 26, 2012, 4:13 AM MST for 6 counties in Colorado. It took effect at Feb 27, 2012, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 4:13 AM MST (11:13 UTC)
In effect from
Feb 27, 2012, 6:00 PM MST
Expired
Feb 26, 2012, 3:02 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 11.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2012-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2012-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3744 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WWUS45 KPUB 261113
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
413 AM MST SUN FEB 26 2012

COZ058-060-261715-
/O.NEW.KPUB.WS.A.0004.120228T0100Z-120229T0300Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
413 AM MST SUN FEB 26 2012

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING. 

* LOCATION...THE WESTERN MOSQUITO RANGE AND THE EASTERN SAWATCH
  MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE
  AREA...BRINGING SNOW...HEAVY AT TIMES...AND STRONG WINDS TO THE
  AREA MONDAY NIGHT THROUGH TUESDAY EVENING.

* SNOW ACCUMULATION...AROUND 1 FOOT POSSIBLE.

* WIND...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS AROUND 55
  MPH.

* IMPACT...SNOW PACKED ROADS WITH POOR VISIBILITY DUE SNOW...AND
  BLOWING AND DRIFTING SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME
OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH
AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL
KIT.

&&

$$

COZ066-068-261715-
/O.NEW.KPUB.WS.A.0004.120228T0100Z-120228T2100Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
413 AM MST SUN FEB 26 2012

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. 

* LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE
  10000 FEET.

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE
  AREA...BRINGING SNOW...HEAVY AT TIMES...AND STRONG WINDS TO THE
  AREA MONDAY NIGHT THROUGH TUESDAY AFTERNOON.

* SNOW ACCUMULATION...10 TO 17 INCHES POSSIBLE.

* WIND...SOUTHWEST TO WEST AT 20 TO 35 MPH WITH GUSTS AROUND 55 MPH.

* IMPACT...SNOW PACKED ROADS WITH POOR VISIBILITY DUE TO
  SNOW...AND BLOWING AND DRIFTING SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME
OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH
AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL
KIT.

&&

$$
2 follow-up statements
687 
WWUS45 KPUB 261705
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1005 AM MST SUN FEB 26 2012

COZ058-060-262330-
/O.CON.KPUB.WS.A.0004.120228T0100Z-120229T0300Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
1005 AM MST SUN FEB 26 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY EVENING. 

* LOCATION...THE WESTERN MOSQUITO RANGE AND THE EASTERN SAWATCH 
  MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO WESTERN
  COLORADO MONDAY EVENING...BRINGING SNOW...HEAVY AT TIMES...AND
  STRONG WINDS TO THE AREA AS IT MOVES ACROSS THE STATE THROUGH
  TUESDAY EVENING.

* SNOW ACCUMULATION...AROUND 1 FOOT POSSIBLE.

* WIND...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS AROUND 55 
  MPH. 

* IMPACT...SNOW PACKED ROADS WITH POOR VISIBILITY DUE SNOW...AND 
  BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$

COZ066-068-262330-
/O.CON.KPUB.WS.A.0004.120228T0100Z-120228T2100Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
1005 AM MST SUN FEB 26 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY AFTERNOON. 

* LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 
  10000 FEET. 

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO WESTERN
  COLORADO MONDAY EVENING...BRINGING SNOW...HEAVY AT TIMES...AND
  STRONG WINDS TO THE AREA AS IT MOVES ACROSS THE STATE THROUGH
  TUESDAY AFTERNOON.

* SNOW ACCUMULATION...10 TO 17 INCHES POSSIBLE.

* WIND...SOUTHWEST TO WEST AT 20 TO 35 MPH WITH GUSTS AROUND 55 
  MPH.

* IMPACT...SNOW PACKED ROADS WITH POOR VISIBILITY DUE TO SNOW... 
  AND BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$
354 
WWUS45 KPUB 262202
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MST SUN FEB 26 2012

COZ066-068-270415-
/O.UPG.KPUB.WS.A.0004.120228T0100Z-120228T2100Z/
/O.NEW.KPUB.WS.W.0004.120228T0000Z-120228T2100Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
302 PM MST SUN FEB 26 2012

...WINTER STORM WARNING IN EFFECT FROM 5 PM MONDAY TO 2 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
5 PM MONDAY TO 2 PM MST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 
  10000 FEET. 

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO WESTERN
  COLORADO MONDAY EVENING...BRINGING SNOW...HEAVY AT TIMES...ALONG
  WITH STRONG WINDS TO THE MOUNTAINS OF CONTINENTAL DIVIDE...AS
  IT MOVES ACROSS THE STATE THROUGH TUESDAY EVENING.

* SNOW ACCUMULATION...10 TO 18 INCHES CAN BE EXPECTED BY TUESDAY
  AFTERNOON. 

* WIND...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS AROUND 55
  MPH.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED ACROSS THE
  HIGHER MOUNTAIN PASSES OF THE CONTINENTAL DIVIDE WITH SNOW
  PACKED ROADS AND POOR VISIBILITY DUE TO SNOW...AND BLOWING AND
  DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ058-060-270415-
/O.UPG.KPUB.WS.A.0004.120228T0100Z-120229T0300Z/
/O.NEW.KPUB.WS.W.0004.120228T0000Z-120229T0300Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
302 PM MST SUN FEB 26 2012

...WINTER STORM WARNING IN EFFECT FROM 5 PM MONDAY TO 8 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
5 PM MONDAY TO 8 PM MST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...THE WESTERN MOSQUITO RANGE AND THE EASTERN SAWATCH 
  MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO WESTERN COLORADO
  MONDAY EVENING...BRINGING SNOW...HEAVY AT TIMES...ALONG WITH
  STRONG WINDS TO THE MOUNTAINS OF CONTINENTAL DIVIDE...AS IT
  MOVES ACROSS THE STATE THROUGH TUESDAY EVENING.

* SNOW ACCUMULATION...10 TO 18 INCHES CAN BE EXPECTED BY TUESDAY EVENING.

* WIND...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS AROUND 55 MPH.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED ACROSS THE
  HIGHER MOUNTAIN PASSES OF THE CONTINENTAL DIVIDE WITH SNOW
  PACKED ROADS AND POOR VISIBILITY DUE TO SNOW...AND BLOWING AND
  DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 3:53 AM MST, 20 minutes earlier.

Area forecast discussion, Feb 26, 3:53 AM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
353 AM MST SUN FEB 26 2012

.SHORT TERM...
(TODAY AND TONIGHT)

WILL BE A PRETTY QUIET SUNDAY...AS HIGH PRESSURE BUILDS FROM THE
WEST DURING THE DAY. CURRENT OBS SHOW ONLY SOME MODERATE BROKEN
CLOUD DECKS OVER THE N CENTRAL MTS...AND NO RETURNS ON RADAR...SO
HAVE ALL BUT REMOVED POPS FROM THE CONTDVD THIS MORN. CAN NOT RULE
OUT A BRIEF SHOWER OR FLURRY THIS MORNING OVR THE HIGHER ELEVATIONS
OF LAKE COUNTY...BUT HAT IS ABOUT IT. OTHERWISE...PLENTY OF SUN FOR
THE LATE MORNING AND AFTERNOON. THE GFS AND NAM ARE IN GOOD
AGREEMENT NOW WITH AFTERNOON TEMPS...WHICH AS ANTICIPATED SHOULD END
UP MAINLY IN THE 40S OVER THE PLAINS. TEMPS ALOFT GRADUALLY FALL
THRU THE AFTERNOON AS A FRONT THAT IS CURRENTLY CROSSING NE CO
SLOWLY SURGES SWD OVR THE PLAINS. THIS SHOULD PREVENT TEMPS FROM
GETTING TOO HIGH AFTER THE MORNING INVERSION BREAKS DOWN.

TONIGHT...CLOUDS SHOULD BE ON THE INCREASE AS RH RISES BEHIND THE
FRONTAL PUSH. COULD SEE SOME LIGHT SHSN OVER THE CONTDVD AND THE ERN
MT RANGES...ESPECIALLY AFTER 06Z. ANY ACCUMS SHOULD BE AN INCH OR
LESS. OTHERWISE...EXPECT A CHILLY NIGHT AGAIN...WITH TEMPS IN THE
SINGLE DIGITS TO TEENS FOR THE HIGH VALLEYS AND TEENS AND 20S FOR
THE PLAINS. ROSE

.LONG TERM...
(MONDAY THROUGH SATURDAY)

MONDAY SOUTH TO SOUTHWEST FLOW BEGINS TO INCREASE OVR THE AREA AS
AN UPR TROF MOVES OVR NV BY LATE IN THE DAY. EARLY IN THE DAY WE
COULD SEE SOME SCT PCPN ALONG THE CONTDVD AND MAYBE A SLIGHT
CHANCE FOR SOME LIGHT PCPN OVR THE ERN MTS. IN THE AFTERNOON THE
MSTR ALONG THE CONTDVD INCREASES AND SO DO THE PCPN CHANCES. HAVE
ALSO KEPT SOME CHANCES FOR PCPN ACRS THE FAR SERN PLAINS FOR THE
AFTERNOON HOURS ON MON.

MON NIGHT THE UPR TROF TO OUR WEST MOVES OVR UT...WITH THE LOW
CENTER BEING OVR NRN UT. A GOOD INCREASE IN MSTR IS EXPECTED ALONG
THE CONTDVD...AND THERE WL PROBABLY SEVERAL INCHES OF SNOW OVR THE
HYR ELEVATIONS ALONG THE CONTDVD...THAT WL CONTINUE THRU TUE. HAVE
DECIDED TO ISSUE A WINTER STORM WATCH THAT WL ALSO MATCH UP WELL
WITH WHAT WFO GJT IS FORECASTING. WARM AIR ADVECTION OVR THE FAR
SERN PLAINS KEEPS PCPN GOING THRU THE NIGHT AND MAYBE INTO TUE MORNING.
PCPN WL LIKELY ALSO SPREAD TO THE SANGRE DE CRISTO MTS MON NIGHT
WITH SOME LIGHT ACCUMULATIONS.

THAT UPR LOW MOVES INTO WRN NE ON TUE AND WINDS ACRS THE FORECAST
AREA LOOK QUITE STRONG. THE COMBINATION OF SNOW AND BLOWING SNOW
OVR THE CONTDVD WL LEAD TO HAZARDOUS DRIVING CONDITIONS. ANOTHER CONCERN
RELATED TO THE WINDS WL BE THE POSSIBILITY OF CRITICAL FIRE WX
CONDITIONS OVR PORTIONS OF THE SERN PLAINS. AT THIS TIME FORECAST
MIN RH VALUES ARE A LITTLE TOO HIGH...BUT WOULD NOT BE SURPRISED
TO SEE RH VALUES IN SOME AREAS GO BELOW 15 PERCENT. SNOW CONTINUES
ALONG THE CONTDVD...BUT AS THE WINDS BECOME MORE WESTERLY IN THE
AFTERNOON...SNOW ACCUMULATIONS OVR THE SWRN MTS SHOULD BE ON THE
DECREASE...BUT STILL LOOKS GOOD FOR PORTIONS OF THE CENTRAL MTS.

THE UPR LOWS CONTINUES MOVING TO THE ENE AND WELL AWAY FROM THE
AREA TUE NIGHT...BUT STILL LOOKS FAIRLY BREEZY MOST AREA...UNTIL
LATE NIGHT. PCPN CHANCES WL COME TO AN END MOST AREAS...BUT SOME
LINGERING SNOW SHOWERS WL PROBABLY STILL BE FOUND OVR THE CENTRAL
CO MTS.

EXPECTING DRY WESTERLY FLOW FOR WED WITH ABOVE NORMAL HIGH
TEMPS MOST LOCATIONS. WED NIGHT AND THU AN UPR TROF OVR THE NRN
ROCKIES...BRINGS AND INCREASE IN MSTR TO THE CONTDVD AND WL
PROBABLY SEE SOME SNOW ACCUMULATIONS AGAIN. A FRONT MOVES SOUTH
INTO THE SERN PLAINS THU NIGHT AND EARLY FRI...WHICH WL BRING
COOLER TEMPS AND WL HAVE THE POTENTIAL FOR BRING SOME SNOW TO THE
SERN PLAINS AND MTS. THERE HAVE BEEN SOME TIMING DIFFERENCES
BETWEEN THE MODELS WITH REGARDS TO THIS SYSTEM...SO FOR NOW WL
JUST HAVE LOW POPS IN THE FORECAST. THAT SYSTEM IS THEN EXPECTED
TO MOVE OUT OF THE FORECAST AREA FRI NIGHT...WITH DRY NW FLOW OVR
THE AREA ON SAT.

&&

.AVIATION...

EXPECT VFR CONDITIONS FOR NEXT 24 HOURS AT THE TAF SITES. SOME
GUSTY W WINDS OVR EL PASO COUNTY SHOULD QUIET DOWN AFTER SUNRISE.
WINDS OTHERWISE WILL BE RELATIVELY LIGHT. A FEW SHSN MAY OCCUR
THIS EVE OVER THE MTS...BUT THESE WILL NOT AFFECT THE TAF SITES.
ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON
FOR COZ066-068.

WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING
FOR COZ060.

&&

44/28
Hazardous weather outlook, Feb 25, 5:12 PM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MST SAT FEB 25 2012

COZ058>089-093>099-270015-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
512 PM MST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SNOW WILL SPREAD INTO THE CENTRAL MOUNTAINS TONIGHT. ACCUMULATIONS
OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF
THE SAWATCH AND MOSQUITO RANGES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS WILL BE POSSIBLE SUNDAY MORNING OVER THE EASTERN
SLOPES OF THE RAMPART RANGE...SANGRE DE CRISTO RANGE...AND WET
MOUNTAINS. GUSTS IN THE 45 TO 55 MPH RANGE CAN BE EXPECTED...
ESPECIALLY FOR ELEVATIONS ABOVE 8000 FEET.

MODERATE SNOW ACCUMULATIONS ARE EXPECTED OVER THE CENTRAL
MOUNTAINS MONDAY AFTERNOON THROUGH TUESDAY...AS A STORM SYSTEM
MOVES THROUGH COLORADO. TRAVELERS SHOULD BE AWARE THAT TRAVEL OVER
THE PASSES MAY BE AFFECTED DURING THIS TIME. MORE SNOW IS EXPECTED
FOR THE MOUNTAINS ON THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO
RANGES TONIGHT.

50/77

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:02 PM MSTWinter Storm WarningPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache53 hr

Nearby

Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.